| Model Number |
1651-48 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/26/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation, and we have confirmed the reported incident.We observed the balloon in this catheter remained partially inflated.The proximal ligature had slipped from its initial location, covering the inflation hole.As a result, the surgeon could not deflate the balloon during the procedure.The total length of the catheter lumen was measured to be 81 cm.However, we did not observe any stretching of the catheter lumen.We were able to flush both irrigation and an inflation lumen.Based on our investigation, it is possible that the balloon was not tied sufficiently to the catheter lumen.As a result, the proximal ligature slipped under stress when the surgeon attempted to pull the clot.Please note that our ifu appropriately warns the users about the risks that could occur with the use of the embolectomy catheter, including the risk of balloon failure due to exposure to calcified plaque.The arterial embolectomy catheter is not recommended for the removal of fibrous, adherent, or calcified material (e.G., chronic clot, atherosclerotic plaque ).This catheter is not designed to withstand the additional pull force needed to remove these materials.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.There was no harm to the patient because of this incident.The surgeon used another catheter to complete the procedure.
Event or Problem Description
The balloon of the tuftex over-the-wire embolectomy catheter failed to deflate during an embolectomy procedure, so the surgeon removed the catheter with the balloon in an inflated state from the patient's blood vessel.The surgeon then used another catheter to complete the procedure.There was no impact on the patient because of this incident.
Event or Problem Description
Additional Manufacturer Narrative